Alert archive / Kansas / Hard Freeze Warnings in 2018
Hard Freeze Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this hard freeze warning at Oct 15, 2018, 3:17 PM CDT for 6 counties in Kansas. It took effect at Oct 16, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 3:17 PM CDT (20:17 UTC)
- In effect from
- Oct 16, 2018, 1:00 AM CDT
- Expired
- Oct 16, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -259 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS73 KDDC 152017 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 317 PM CDT Mon Oct 15 2018 KSZ080-081-087>090-160500- /O.NEW.KDDC.HZ.W.0002.181016T0600Z-181016T1400Z/ Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 317 PM CDT Mon Oct 15 2018 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Dodge City has issued a Hard Freeze Warning, which is in effect from 1 AM to 9 AM CDT Tuesday. * TEMPERATURE...In the mid to upper 20s. * IMPACTS...Temperatures this cold can kill tender vegetation and and bring and end to the growing season. Water pipes may freeze and burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
312 WWUS73 KDDC 160337 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1037 PM CDT Mon Oct 15 2018 KSZ080-081-087>090-161400- /O.CON.KDDC.HZ.W.0002.181016T0600Z-181016T1400Z/ Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1037 PM CDT Mon Oct 15 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * TEMPERATURE...In the upper 20s. * IMPACTS...Temperatures this cold can kill tender vegetation and and bring and end to the growing season. Water pipes may freeze and burst. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
123 WWUS73 KDDC 161357 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 857 AM CDT Tue Oct 16 2018 KSZ080-081-087>090-161500- /O.EXP.KDDC.HZ.W.0002.000000T0000Z-181016T1400Z/ Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 857 AM CDT Tue Oct 16 2018 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will continue to slowly climb above freezing through late this morning. Therefore, the Hard Freeze Warning will be allowed to expire.. $$ 32
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this hard freeze warning went out at Oct 15, 1:10 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 15, 1:10 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 110 PM CDT Mon Oct 15 2018 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Tuesday) Issued at 1215 PM CDT Mon Oct 15 2018 Despite a persistent strong southwest flow aloft, dry conditions will continue through Tuesday afternoon as a prevailing west to northwest downslope flow near the surface reinforces a much drier air mass across western Kansas. Near to below freezing temperatures are expected tonight even as the aforementioned west to northwest downslope flow draws slightly warmer air at H85 into the region. The question will be whether temperatures drop low enough to warrant a Hard Freeze Warning for those areas failing to drop below 29F this morning, specifically zones along the Oklahoma border and portions of south central Kansas. Under mostly clear skies, the HRRR and HiResW-ARW suggest lows generally down into the upper 20s(F) to the lower 30s(F) overnight regardless of downslope westerlies. However, fairly light winds and the clear skies may allow for lower temperatures in lower lying areas. Will have to keep possible headlines in mind later this afternoon for any hard freeze potential late tonight for the areas mentioned above. A modest warming trend will continue into Tuesday with highs well up into the mid/upper 50s(F) to the lower 60s(F). .LONG TERM...(Tuesday night through Monday) Issued at 100 PM CDT Mon Oct 15 2018 Precip chances remain absent across western Kansas Wednesday as surface high pressure is slow to push eastward, only giving way to a southeasterly upslope flow by Wednesday night. Chances pick up a little Thursday as a closed upper low in the deep Desert Southwest begins to lift northeast into the Four Corners Region creating an increasingly difluent and strengthening southwest flow aloft across the Western High Plains. Meanwhile, a prevailing southeasterly upslope flow will slowly draw low level moisture back into central and much of southwest Kansas, but will do very little to increase instability. Still, enough lift will be present to support the potential for possible light rain development across portions of southwest and central Kansas with minimal rainfall amounts expected. Otherwise, the drier pattern resumes through the weekend as yet another frontal boundary is projected to push through western Kansas Friday bringing another shot of dry air into the Western High Plains. Temperatures are expected to remain a little below normal Wednesday as a broad surface high is slow to shift eastward across the Central Plains, allowing for little erosion of the cooler air mass across the high plains. Should see highs only up into the mid/upper 50s(F) again Wednesday afternoon with a few lower 60s(F) possible further southeast. Similar highs are expected Thursday before a weak cold front pushing through Friday helps keep high temperatures near to below seasonal through the early part of the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1201 PM CDT Mon Oct 15 2018 VFR conditions will prevail at all TAF sites through early Tuesday morning. Light west-northwesterly winds will persist across southwest and central Kansas through the period as a broad surface high remains settled across the Western High Plains through early Tuesday. && .PRELIMINARY POINT TEMPS/POPS... DDC 46 28 60 37 / 0 0 0 0 GCK 45 27 58 33 / 0 0 0 0 EHA 45 33 58 37 / 0 0 0 0 LBL 46 28 60 37 / 0 0 0 0 HYS 45 25 60 37 / 0 0 0 0 P28 49 30 62 40 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Oct 15, 3:08 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 308 AM CDT Mon Oct 15 2018 KSZ030-031-043>046-061>066-074>081-084>090-160815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 308 AM CDT Mon Oct 15 2018 /208 AM MDT Mon Oct 15 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- No hazardous weather is expected at this time. Day 1 Hazards ------------- * Freeze: Extreme risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Another freeze is possible for Tuesday morning mainly for the counties along the Oklahoma border. Days 2-7 Hazards ---------------- * Tuesday - Freeze: Extreme risk * Wednesday - Freeze: Elevated risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Hard Freeze Warnings in Kansas, 2018Every hard freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.